Alert archive / Mississippi / Wind Chill Warnings in 2022
Wind Chill Warning 1, NWS Jackson, MS
NWS Jackson, MS issued this wind chill warning at Dec 22, 2022, 3:13 PM CST for 8 counties in Mississippi. It took effect at Dec 22, 2022, 9:00 PM CST. It was in force for 15 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 22, 2022, 3:13 PM CST (21:13 UTC)
- In effect from
- Dec 22, 2022, 9:00 PM CST
- Expired
- Dec 23, 2022, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Jackson, MS
Counties Carroll County, MS, Choctaw County, MS, Clay County, MS, Grenada County, MS, Lowndes County, MS, Montgomery County, MS, Oktibbeha County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 22, 9:06 PM CST | SNOW 0 | 1 N Starkville, MS | LIGHT SNOW REPORTED VIA SOCIAL MEDIA. |
| Dec 22, 9:11 PM CST | SNOW 0 | 4 Se Mayhew, MS | LIGHT SNOW AT KGTR. |
| Dec 22, 9:20 PM CST | SNOW 0 | Bradley, MS | LIGHT SNOW REPORTED VIA SOCIAL MEDIA. |
| Dec 22, 9:40 PM CST | SNOW 0 | 1 N New Hope, MS | LIGHT SNOW REPORTED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
718 WWUS44 KJAN 222113 WSWJAN URGENT - WINTER WEATHER MESSAGE National Weather Service Jackson MS 313 PM CST Thu Dec 22 2022 MSZ026>033-230515- /O.NEW.KJAN.WC.W.0001.221223T0300Z-221223T1800Z/ /O.EXT.KJAN.WC.Y.0001.221223T1800Z-221224T1600Z/ Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Including the cities of Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, and Starkville 313 PM CST Thu Dec 22 2022 ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON CST FRIDAY... ...WIND CHILL ADVISORY NOW IN EFFECT FROM NOON FRIDAY TO 10 AM CST SATURDAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills briefly below 10 below zero. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 5 to 10 below zero. Northwest winds up to 25 mph with gusts up to 40 mph are possible in the warning area. * WHERE...Portions of central, north central and northeast Mississippi. * WHEN...For the Wind Chill Warning, from 9 PM this evening to noon CST Friday. For the Wind Chill Advisory, from noon Friday to 10 AM CST Saturday. * IMPACTS...Dangerous low wind chills are likely to result in frostbite in a short period of time or hypothermia with prolonged exposure if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>066- 072>074-230515- /O.CON.KJAN.WC.Y.0001.221223T0300Z-221224T1600Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 313 PM CST Thu Dec 22 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST SATURDAY... * WHAT...Very low wind chills expected. Wind chills as low as 5 to 10 below zero tonight into Friday morning and as low as 0 to 10 above zero Friday night into Saturday morning. Northwest winds up to 25 mph with gusts up to 40 mph are possible in the advisory area. * WHERE...Much of central and south Mississippi and portions of northeast Louisiana and southeast Arkansas. * WHEN...From 9 PM this evening to 10 AM CST Saturday. * IMPACTS...Dangerous low wind chills are likely to result in frostbite or hypothermia with prolonged exposure if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ DC
3 follow-up statements
735 WWUS44 KJAN 230413 AAA WSWJAN URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Jackson MS 1013 PM CST Thu Dec 22 2022 MSZ026>033-231300- /O.CON.KJAN.WC.W.0001.000000T0000Z-221223T1800Z/ /O.CON.KJAN.WC.Y.0001.221223T1800Z-221224T1600Z/ Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Including the cities of Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, and Starkville 1013 PM CST Thu Dec 22 2022 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO 10 AM CST SATURDAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills briefly below 10 below zero. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 5 to 10 below zero. Northwest winds up to 25 mph with gusts up to 40 mph are possible in the warning area. * WHERE...Portions of central, north central and northeast Mississippi. * WHEN...For the Wind Chill Warning, from 9 PM this evening to noon CST Friday. For the Wind Chill Advisory, from noon Friday to 10 AM CST Saturday. * IMPACTS...Dangerous low wind chills are likely to result in frostbite in a short period of time or hypothermia with prolonged exposure if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>066- 072>074-231300- /O.CON.KJAN.WC.Y.0001.000000T0000Z-221224T1600Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 1013 PM CST Thu Dec 22 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SATURDAY... * WHAT...Very low wind chills expected. Wind chills as low as 5 to 10 below zero tonight into Friday morning and as low as 0 to 10 above zero Friday night into Saturday morning. Northwest winds up to 25 mph with gusts up to 40 mph are possible in the advisory area. * WHERE...Much of central and south Mississippi and portions of northeast Louisiana and southeast Arkansas. * WHEN...From 9 PM this evening to 10 AM CST Saturday. * IMPACTS...Dangerous low wind chills are likely to result in frostbite or hypothermia with prolonged exposure if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ 22
571 WWUS44 KJAN 230835 WSWJAN URGENT - WINTER WEATHER MESSAGE National Weather Service Jackson MS 235 AM CST Fri Dec 23 2022 MSZ026>033-231645- /O.CON.KJAN.WC.W.0001.000000T0000Z-221223T1800Z/ /O.CON.KJAN.WC.Y.0001.221223T1800Z-221224T1600Z/ Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Including the cities of Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, and Starkville 235 AM CST Fri Dec 23 2022 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 AM CST SATURDAY... * WHAT...Dangerously low wind chills expected with wind chills briefly as low as 10 below zero this morning and as low as 5 below zero to 0 tonight into Saturday morning. * WHERE...Portions of north central and northeast Mississippi. * WHEN...For the Wind Chill Warning, until noon today. For the Wind Chill Advisory, from noon today until 10 AM CST Saturday. * IMPACTS...Dangerous low wind chills are likely to result in frostbite in a short period of time or hypothermia with prolonged exposure if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>066- 072>074-231645- /O.CON.KJAN.WC.Y.0001.000000T0000Z-221224T1600Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 235 AM CST Fri Dec 23 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SATURDAY... * WHAT...Very low wind chills expected. Wind chills as low as 10 below zero to 0 this morning and as low as 0 to 10 above zero tonight into Saturday morning. * WHERE...Much of central and south Mississippi and portions of northeast Louisiana and southeast Arkansas. * WHEN...Through 10 AM CST Saturday. * IMPACTS...Dangerous low wind chills are likely to result in frostbite or hypothermia with prolonged exposure if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ DL
179 WWUS44 KJAN 231543 WSWJAN URGENT - WINTER WEATHER MESSAGE National Weather Service Jackson MS 943 AM CST Fri Dec 23 2022 MSZ026>033-232345- /O.CON.KJAN.WC.W.0001.000000T0000Z-221223T1800Z/ /O.CON.KJAN.WC.Y.0001.221223T1800Z-221224T1600Z/ Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Including the cities of Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, and Starkville 943 AM CST Fri Dec 23 2022 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SATURDAY... * WHAT...Dangerously low wind chills ongoing with wind chills briefly as low as 10 below zero this morning and as low as 5 below zero to 0 degrees tonight through Saturday morning. * WHERE...Portions of north central and northeast Mississippi. * WHEN...For the Wind Chill Warning, until noon today. For the Wind Chill Advisory, from noon today until 10 AM CST Saturday. * IMPACTS...Dangerous low wind chills are likely to result in frostbite in a short period of time or hypothermia with prolonged exposure if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>066- 072>074-232345- /O.CON.KJAN.WC.Y.0001.000000T0000Z-221224T1600Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 943 AM CST Fri Dec 23 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SATURDAY... * WHAT...Very low wind chills expected. Wind chills as low as 10 below zero to 0 this morning and as low as 0 to 10 above zero tonight into Saturday morning. * WHERE...Much of central and south Mississippi and portions of northeast Louisiana and southeast Arkansas. * WHEN...Through 10 AM CST Saturday. * IMPACTS...Dangerous low wind chills are likely to result in frostbite or hypothermia with prolonged exposure if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ DC
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind chill warning went out at Dec 22, 1:36 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Dec 22, 1:36 PM CST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
136 PM CST Thu Dec 22 2022
...New MESOSCALE UPDATE, AVIATION...
.MESOSCALE UPDATE...
Issued at 136 PM CST Thu Dec 22 2022
Rest of today...
Main headline remains dangerous cold expected to move in tonight &
persist through through the Christmas holiday weekend. 12Z
synoptic analysis indicates the anomalous deep upper trough over a
large portions of the nation, with center of the cold core
situated over the N Plains into the Dakotas into MN. Sfc analysis
this morning indicates +1050mb sfc high over the Intermountain W
into northern Rockies in MT while the front is situated across
northwest Arkansas, with arctic cold surging in the wake.
Temperatures are falling to nearly teens to single digits in the
Ozarks to central Plains, with temperatures in the ArkLaTex
falling to near the freezing mark. An area of precip is advecting
in from the SW ahead of the front, while some areas of
precipitation, including winter weather are advancing E-SE across
OK & AR & will spread to the SE. Some rain will move in the W half
of the are by late aftn & spread to the E. The expectations are
the same, that the front will sweep SE into NW Delta by late this
aftn, with temperatures quickly dropping around 4-6PM in the
extreme SE AR & NW MS counties. Most impacts, from dangerous
cold/wind chills to any potential wintry wx/flash freeze issues to
be confined to later tonight, but some transition to wintry mix
of brief light freezing drizzle to light snow showers/grains could
move in the Delta by late aftn. There remains support in CAM
guidance, including HRRR/ARW/NAM, of some changeover by late aftn
in the NW Delta. Flash freeze issues would likely be later into
the evening, but can't rule out some by late aftn in the NW Delta.
Expect winds to turn more out of the NW in the wake of the front
by late aftn, with sustained near 25mph or briefly higher & gusts
near or briefly exceeding 40mph. Wind advisory was contemplated,
but with ongoing wind chill advisories & mention of "Limited" for
wind in HWO/graphics seems to handle it well. Later discussion
will address the dangerous cold/wind chills, additional wintry
precip & flash freeze potential later tonight. Highs will peak in
near 60 degrees in Pine Belt in the I-59 corridor while cooler
near 50 degree mark in the Delta, due to clouds & rain chances.
Updates are out. /DC/
&&
.DISCUSSION...
Issued at 325 AM CST Thu Dec 22 2022
Today and Tonight...The well advertised strong arctic front will
approach the Delta this afternoon and sweep across the area later
this afternoon through the evening. Light rainshowers will move
into the area this afternoon out ahead of the boundary and move
east across the area through the day. Expect only light
accumulations of rainfall through the day. The front will move
into the Delta later this afternoon and move across the remainder
of the area through the evening hours. The front will usher in
much colder air overnight with gusts from 25-30 mph likely. Low
temperatures will range from the mid/upper single digits in the
north to the mid teens in the south. As the boundary moves across
the area, the light rain will switch over to mixed precipitation
then possibly to light snow before ending. Expect very little if
any snow accumulation. A hard freeze warning along with a wind
chill advisory is already in affect for the entire area into the
weekend.
Gusty northwest winds and cold temperatures will continue through
the day on Friday, with highs only climbing into the 20s across the
area. Wind chills will remain in the teens through the day, with
wind gusting to around 20 mph. /15/
Friday through Christmas Day: We'll remain in the deep freeze into
this weekend. Though there will be considerable sunshine on Friday,
very strong cold advection will persist through the day. Given this
regime, we leaned toward the cooler side for high temp guidance.
Conversely, a lingering breeze and potential cloudiness Friday night
may help avoid the coldest scenario for Saturday morning lows. This
"optimistic" forecast still plunges the entire area into the teens
with upper single digits in some colder pockets. The persisting
breezy conditions will result in wind chills topping out only in the
teens in most areas Friday, and perhaps only the single digits in
north MS. They will return to the single digits areawide Friday
night into Saturday morning. Thus the Wind Chill Advisory has been
extended into Saturday morning for our entire area.
CAA, albeit lighter, and intervals of clouds will remain into
Christmas Eve, and once again much of the forecast area will
struggle to reach the freezing mark. With the CAA transitioning into
more of a radiational cooling regime Saturday night pending
potential interruption from clouds, Santa and his reindeer will feel
right at home during their transit of the Deep South as temps drop
into the teens once again in most areas. A very modest warming trend
will kick in on Christmas Day, with temps finally topping out just
above freezing. It's conceivable some areas in north MS may stay at
or below freezing for 60+ hours when all is said and done. The Hard
Freeze Warning will continue into the late morning hours Christmas
Day.
Monday through Wednesday: Next week will see the return of southerly
flow and a steady warming trend, though temperatures will still
remain below normal through Wednesday morning. For now, we are
maintaining a dry extended forecast as this is the consensus among
the multitude of available guidance and ensemble members. However,
it is worth noting a mid/upper shortwave forecast in the Monday/
Monday night time frame. If this feature was able to muster enough
moisture, thermal profiles may support light wintry precip. For now,
this is a low probability scenario, and again, amounts would be
light. Otherwise, dry conditions will continue into midweek. /DL/
&&
.AVIATION...
(18Z TAFS)
Issued at 136 PM CST Thu Dec 22 2022
18Z TAF Discussion...
MVFR ceilings should prevail across most of the TAF sites through
period. Southern sites (KPIB and KHBG) should stay at IFR conditions
at the start of the TAF period before improving to MVFR conditions by
20Z Thursday. Winds should continue to be out of the south-southwest
through most of the day with gusts up to 20 kts possible. With the
cold front forecasted to sweep across the area later this afternoon,
strong winds should begin to shift out of the northwest with gusts
up to 30-35 kts possible through 0Z Friday. With the possibility of
snow forecasted across parts of the region Thursday evening, a few
of the northern sites (KGLH, KGWO, and KGTR) could see light snow
accumulations through 04Z Friday. Conditions should improve to VFR
flight categories by 09Z Friday. /CRJ/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 56 11 25 15 / 40 40 0 0
Meridian 57 12 26 15 / 20 40 0 0
Vicksburg 54 13 27 16 / 30 20 0 0
Hattiesburg 61 18 30 16 / 10 30 0 0
Natchez 57 13 27 17 / 40 20 0 0
Greenville 50 10 22 15 / 30 10 0 0
Greenwood 51 8 22 13 / 40 30 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Chill Advisory from 9 PM this evening to 10 AM CST Saturday
for MSZ018-019-025>066-072>074.
Hard Freeze Warning from midnight tonight to 10 AM CST Sunday
for MSZ018-019-025>066-072>074.
LA...Wind Chill Advisory from 9 PM this evening to 10 AM CST Saturday
for LAZ007>009-015-016-023>026.
Hard Freeze Warning from midnight tonight to 10 AM CST Sunday
for LAZ007>009-015-016-023>026.
AR...Wind Chill Advisory from 9 PM this evening to 10 AM CST Saturday
for ARZ074-075.
Hard Freeze Warning from midnight tonight to 10 AM CST Sunday
for ARZ074-075.
&&
DC/DL/CRHazardous weather outlook, Dec 22, 4:55 AM CST, 10 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 455 AM CST Thu Dec 22 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ019-034-035-040>043- 046>066-072>074-231100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Sunflower- Washington-Humphreys-Issaquena-Sharkey-Yazoo-Madison MS-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 455 AM CST Thu Dec 22 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight DANGEROUS COLD THREAT...Significant TIMING...Tonight Tonight, weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35-40 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/2.png) Tonight, low temperatures will fall below 15 degrees, with wind chills below zero at times. Frost bite and hypothermia are likely with prolonged exposure. Water main breaks are possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The dangerous cold conditions will continue into Sunday. High temperatures on Friday will only climb into the 20s, with lows falling into the teens Friday night and falling into the upper teens to low 20s Saturday night. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. MSZ018-025>033-036>039-044-045-231100- Bolivar-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Holmes-Attala-Winston-Noxubee-Leake-Neshoba- 455 AM CST Thu Dec 22 2022 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and north central Mississippi. .DAY ONE...Today and Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight DANGEROUS COLD THREAT...Extreme TIMING...Tonight Tonight, weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/2.png) Tonight, low temperatures will fall below 10 degrees, with wind chills below 0 at times. Frost bite and hypothermia are likely with prolonged exposure. Water main breaks are possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The dangerous cold conditions will continue into Sunday. High temperatures on Friday will only climb into the 20s, with lows falling into the teens Friday night and falling into the upper teens to low 20s Saturday night. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. 15 && ...HAZARD LEGEND... *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. *DANGEROUS COLD* Extreme...Lows below 10 degrees and highs below 32 degrees and/or wind chill temperatures lower than -10 degrees likely. Hypothermia is likely with prolonged exposure and frost bite is expected on exposed skin within 30 minutes. Water main breaks are expected. Significant...Lows below 15 degrees and highs below 32 degrees and/or wind chills between -10 and -1 degrees likely. Frost bite and hypothermia are likely with prolonged exposure. Water main breaks are possible. Elevated...Lows below 20 degrees and highs near or below 32 degrees and/or wind chills between 0 and 9 degrees likely. Frost bite and hypothermia are possible with prolonged exposure. Many exposed pipes may fail. Limited...Lows below 20 degrees and highs near or below 33 degrees and/or wind chills around 10 degrees possible. Hypothermia is possible with prolonged exposure and possible danger to exposed pipes. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
Nearby
Wind Chill Warnings in Mississippi, 2022Every wind chill warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.